Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hausdorff dimension of the limit set of conformal iterated function systems with overlaps

Authors: Eugen Mihailescu and Mariusz Urbański
Journal: Proc. Amer. Math. Soc. 139 (2011), 2767-2775
MSC (2010): Primary 37C45, 37D35, 28A80
Published electronically: January 6, 2011
MathSciNet review: 2801617
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new approach to the study of conformal iterated function systems with arbitrary overlaps. We provide lower and upper estimates for the Hausdorff dimension of the limit sets of such systems; these are expressed in terms of the topological pressure and the function $ d$, counting overlaps. In the case when the function $ d$ is constant, we get an exact formula for the Hausdorff dimension. We also prove that in certain cases this formula holds if and only if the function $ d$ is constant.

References [Enhancements On Off] (What's this?)

  • 1. P. Mattila, Geometry of sets and measures in Euclidean spaces. Fractals and rectifiability. Cambridge Studies in Adv. Math., 44, Cambridge Univ. Press, 1995. MR 1333890 (96h:28006)
  • 2. D. Mauldin and M. Urbański, Graph Directed Markov Systems: Geometry and Dynamics of Limit Sets, Cambridge Univ. Press, 2003. MR 2003772 (2006e:37036)
  • 3. R. D. Mauldin, T. Szarek, and M. Urbański, Graph directed Markov systems on Hilbert spaces, Math. Proc. Cambridge Phil. Soc. 147 (2009), 455-488. MR 2525938 (2010i:28015)
  • 4. E. Mihailescu, Unstable directions and fractal dimension for skew products with overlaps in fibers, arXiv:0911.2345, Math. Zeitschrift, DOI 10.1007/s00209-010-0761-y
  • 5. E. Mihailescu and M. Urbanski, Inverse pressure estimates and the independence of stable dimension for non-invertible maps, Canadian J. Math., 60, no. 3 (2008), 658-684. MR 2414959 (2009c:37028)
  • 6. E. Mihailescu and M. Urbański, Estimates for the stable dimension for holomorphic maps, Houston J. Math. 31 (2005), 367-389. MR 2132842 (2005m:37108)
  • 7. K. Simon and B. Solomyak, Hausdorff dimension for horseshoes in $ \mathbb{R}^3$, Ergodic Th. and Dynam. Sys. 19 (1999), 1343-1363. MR 1721625 (2001k:37041)
  • 8. B. Solomyak, Non-linear iterated function systems with overlaps, Periodica Math. Hungarica 37 (1-3) (1998), 127-141. MR 1719444 (2001b:28014)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37C45, 37D35, 28A80

Retrieve articles in all journals with MSC (2010): 37C45, 37D35, 28A80

Additional Information

Eugen Mihailescu
Affiliation: Institute of Mathematics “Simion Stoilow” of the Romanian Academy, P. O. Box 1-764, RO 014700, Bucharest, Romania

Mariusz Urbański
Affiliation: Department of Mathematics, University of North Texas, P.O. Box 311430, Denton, Texas 76203-1430

Keywords: Conformal iterated function systems, Hausdorff dimension, overlaps, equilibrium states
Received by editor(s): February 9, 2010
Received by editor(s) in revised form: July 17, 2010
Published electronically: January 6, 2011
Additional Notes: The research of the first author supported by CNCSIS-UEFISCSU through project PN II IDEI-1191/2008.
The research of the second author supported in part by NSF grant DMS 0700831.
Communicated by: Bryna Kra
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society